Alert archive / Tennessee / Special Weather Statements in 2020

Special Weather Statement, NWS Nashville, TN

August 12, 2020Cheatham County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 12, 2020, 2:08 PM CDT for Cheatham County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2020, 2:08 PM CDT (19:08 UTC)
Expired
Aug 12, 2020, 2:45 PM CDT
In force
37 min
Issued by
NWS Nashville, TN

County Cheatham County, TN

The radar

The Ft Campbell radar (KHPX), 42 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

656 
WWUS84 KOHX 121908
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
208 PM CDT Wed Aug 12 2020
 
TNZ006-025-026-121945-
Dickson TN-Cheatham TN-Montgomery TN-
208 PM CDT Wed Aug 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKSON...
SOUTHEASTERN MONTGOMERY AND NORTHWESTERN CHEATHAM COUNTIES UNTIL 245
PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Ashland City, moving west at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ashland City, Pleasant View and Cheatham Dam. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3644 8709 3641 8705 3625 8706 3622 8735
      3649 8733
TIME...MOT...LOC 1908Z 093DEG 7KT 3635 8715 

$$

Rose

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 12, 1:10 PM CDT, 58 minutes earlier.

Area forecast discussion, Aug 12, 1:10 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
110 PM CDT Wed Aug 12 2020

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Latest CAMs showing quite a bit of development across the area
the is afternoon...especially around the I-65 corridor and west.
CAPE going above 2000 this afternoon, with shear remaining very
low end. Could see a few strong storms, with gusty wind late
today. Realigned POPs slightly. Temps also running a little warm
this morning, also raised across the board a degree or two.

&&

.AVIATION...
18Z TAF DISCUSSION.

TS impacting BNA and approaching CKV at TAF time. Expect
additional TS to develop thru 00z at all sites, with the greatest
risk at CKV/BNA/MQY. Brief MVFR/IFR VIS and gusty winds are
possible with the heavier activity.

Overnight, BR/FG will develop after 07z-08z, especially where rain
fell this afternoon. This will dissipate after 12z-13z Thu,
lending to more afternoon storms near the sites after 18z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........Schaper
Hazardous weather outlook, Aug 12, 5:10 AM CDT, 8 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
510 AM CDT Wed Aug 12 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-131000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
510 AM CDT Wed Aug 12 2020

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JB Wright

In the hours before

Special weather statement, Aug 12, 12:53 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
1253 PM CDT Wed Aug 12 2020

TNZ008-027-028-121815-
Davidson TN-Wilson TN-Sumner TN-
1253 PM CDT Wed Aug 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...SOUTHWESTERN
SUMNER AND WEST CENTRAL WILSON COUNTIES UNTIL 115 PM CDT...

At 1252 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nashville, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Nashville, Madison, Hendersonville, Mount Juliet, Goodlettsville,
Forest Hills, Oak Hill, Belle Meade, Lakewood, Hermitage, Rural Hill,
Old Hickory, Berry Hill, Green Hill, Whites Creek and Percy Priest
Lake.

This includes the following highways...
 Interstate 40 between mile markers 204 and 225.
 Interstate 65 between mile markers 77 and 96.
 Interstate 24 between mile markers 40 and 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3610 8651 3610 8652 3607 8652 3607 8653
      3608 8653 3608 8654 3609 8655 3607 8655
      3605 8687 3628 8687 3634 8654
TIME...MOT...LOC 1752Z 264DEG 12KT 3619 8673

Rose
Special weather statement, Aug 12, 1:05 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
105 PM CDT Wed Aug 12 2020

TNZ007-026-121830-
Robertson TN-Cheatham TN-
105 PM CDT Wed Aug 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEATHAM AND WESTERN
ROBERTSON COUNTIES UNTIL 130 PM CDT...

At 105 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coopertown, or 9 miles west of Springfield. This storm was nearly
stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Springfield, Coopertown, Pleasant View, Adams and Cedar Hill.

This includes Interstate 24 between mile markers 18 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3662 8695 3638 8686 3637 8686 3637 8688
      3639 8689 3639 8691 3636 8691 3635 8708
      3645 8713 3646 8712 3647 8713 3652 8711
      3654 8712
TIME...MOT...LOC 1805Z 251DEG 3KT 3646 8704

Rose
Special weather statement, Aug 12, 1:39 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
139 PM CDT Wed Aug 12 2020

TNZ007-008-121915-
Robertson TN-Sumner TN-
139 PM CDT Wed Aug 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMNER AND
SOUTHEASTERN ROBERTSON COUNTIES UNTIL 215 PM CDT...

At 139 PM CDT, Doppler radar was tracking a strong thunderstorm near
White House, or 8 miles east of Springfield. This storm was nearly
stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Springfield, White House, Millersville, Greenbrier, Ridgetop, Cross
Plains and Orlinda.

This includes Interstate 65 between mile markers 102 and 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3658 8660 3638 8664 3638 8673 3641 8675
      3639 8677 3639 8678 3638 8679 3638 8688
      3639 8689 3658 8686
TIME...MOT...LOC 1839Z 001DEG 1KT 3649 8672

Rose
Local storm report, Aug 12, 1:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
149 PM CDT WED AUG 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND DMG     1 ENE EAST NASHVILLE    36.18N  86.74W
08/12/2020                   DAVIDSON           TN   SOCIAL MEDIA

            TREE DOWN ON EASTLAND AVE NEAR 16TH AND 17TH ST

&&

EVENT NUMBER OHX2000485

SCHAPER
Local storm report, Aug 12, 1:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
151 PM CDT WED AUG 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND DMG     2 S INGLEWOOD           36.19N  86.74W
08/12/2020                   DAVIDSON           TN   SOCIAL MEDIA

            POWER LINE DOWN ON GREENWOOD AVE

&&

EVENT NUMBER OHX2000486

SCHAPER
Special weather statement, Aug 12, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
208 PM CDT Wed Aug 12 2020

TNZ006-025-026-121945-
Dickson TN-Cheatham TN-Montgomery TN-
208 PM CDT Wed Aug 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKSON...
SOUTHEASTERN MONTGOMERY AND NORTHWESTERN CHEATHAM COUNTIES UNTIL 245
PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Ashland City, moving west at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ashland City, Pleasant View and Cheatham Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3644 8709 3641 8705 3625 8706 3622 8735
      3649 8733
TIME...MOT...LOC 1908Z 093DEG 7KT 3635 8715

Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 12:29 PM CDTAreal Flood AdvisoryOHXDavidson2 hr
Aug 12, 12:53 PM CDTSpecial Weather StatementOHXDavidson22 min
Aug 12, 1:05 PM CDTSpecial Weather StatementOHXRobertson25 min
Aug 12, 1:22 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Wilson15 min
Aug 12, 1:39 PM CDTSpecial Weather StatementOHXRobertson36 min
Aug 12, 1:45 PM CDTAreal Flood AdvisoryOHXCheatham, Robertson2 hr
Aug 12, 1:50 PM CDTSevere Thunderstorm WarningOHXMontgomery25 min
Aug 12, 2:30 PM CDTSpecial Weather StatementOHXRutherford30 min
Aug 12, 2:38 PM CDTSevere Thunderstorm WarningOHXRutherford22 min
Aug 12, 2:55 PM CDTSpecial Weather StatementOHXWilson35 min
Aug 12, 3:54 PM CDTSpecial Weather StatementOHXWarren36 min
Aug 12, 4:15 PM CDTSpecial Weather StatementOHXWhite30 min
Aug 12, 4:43 PM CDTSpecial Weather StatementOHXPutnam, White32 min
Aug 12, 4:53 PM CDTAreal Flood AdvisoryOHXWhite97 min
Aug 12, 4:59 PM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Perry91 min

Nearby

Special Weather Statements in Tennessee, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.